Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 315, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 4, 2016, 6:08 PM CDT for Kingman County, Reno County, Sedgwick County, Kansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Oct 4, 2016, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:19 PM CDT | HAIL 1 | 3 Ne Murdock, KS | |
| Oct 4, 6:20 PM CDT | HAIL 2 | Cheney, KS | |
| Oct 4, 6:22 PM CDT | HAIL 1 | 3 Ene Cheney, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WUUS53 KICT 042308
SVRICT
KSC095-155-173-050000-
/O.NEW.KICT.SV.W.0315.161004T2308Z-161005T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT TUE OCT 4 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CHENEY...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GODDARD...CHENEY...GARDEN PLAIN...MURDOCK...WATERLOO...
CHENEY LAKE...MT VERNON AND CHENEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3750 9794 3761 9801 3787 9782 3768 9751
TIME...MOT...LOC 2308Z 227DEG 29KT 3760 9790
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN3 follow-up statements
428
WWUS53 KICT 042321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT TUE OCT 4 2016
KSC095-155-173-050000-
/O.CON.KICT.SV.W.0315.000000T0000Z-161005T0000Z/
SEDGWICK KS-KINGMAN KS-RENO KS-
621 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL SEDGWICK...NORTHEASTERN KINGMAN AND SOUTHEASTERN
RENO COUNTIES...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHENEY...MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GODDARD...CHENEY...GARDEN PLAIN...CHENEY LAKE...MT VERNON AND CHENEY
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3752 9788 3771 9793 3787 9782 3768 9751
TIME...MOT...LOC 2321Z 227DEG 29KT 3767 9780
HAIL...1.50IN
WIND...60MPH
$$
MCGUIRE693
WWUS53 KICT 042328
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT TUE OCT 4 2016
KSC095-042337-
/O.CAN.KICT.SV.W.0315.000000T0000Z-161005T0000Z/
KINGMAN KS-
628 PM CDT TUE OCT 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGMAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3755 9781 3772 9780 3787 9782 3768 9751
TIME...MOT...LOC 2327Z 233DEG 30KT 3769 9771
$$
KSC155-173-050000-
/O.CON.KICT.SV.W.0315.000000T0000Z-161005T0000Z/
SEDGWICK KS-RENO KS-
628 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL SEDGWICK AND SOUTHEASTERN RENO COUNTIES...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GARDEN
PLAIN... MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GODDARD...CHENEY...GARDEN PLAIN...CHENEY LAKE AND CHENEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3755 9781 3772 9780 3787 9782 3768 9751
TIME...MOT...LOC 2327Z 233DEG 30KT 3769 9771
HAIL...1.50IN
WIND...60MPH
$$
MCGUIRE859
WWUS53 KICT 042355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT TUE OCT 4 2016
KSC155-173-050004-
/O.EXP.KICT.SV.W.0315.000000T0000Z-161005T0000Z/
SEDGWICK KS-RENO KS-
655 PM CDT TUE OCT 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEDGWICK AND
SOUTHEASTERN RENO COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHERN SEDGWICK COUNTY UNTIL 715 PM.
LAT...LON 3755 9781 3772 9780 3787 9782 3768 9751
TIME...MOT...LOC 2352Z 227DEG 29KT 3769 9771
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:11 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 4, 3:11 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 311 PM CDT TUE OCT 4 2016 .SHORT TERM...(This evening through Thursday night) Issued at 308 PM CDT Tue Oct 4 2016 Forecast highlights: Active weather for early October standards, with severe thunderstorms this afternoon- evening, and more strong/severe storms and heavy rain Thursday late afternoon- night. Much cooler weather by Friday. Latest observational trends in concert with short-term hi-res guidance suggests greatest threat for severe weather this afternoon/evening will be generally along east of a line extending from Lincoln to Lyons to Pratt, and generally along/west of the Flint Hills, along and ahead of an approaching dryline/cold front. Stout deep layer shear oriented nearly perpendicular to the dryline (reference 2pm Norman OK sounding) along with decent instability for October standards will support a handful of supercells initially, with large hail (possibly up to baseball size), damaging winds and a few tornadoes possible. Greatest threat for a tornado or two will be mainly south-central Kansas into Oklahoma, where greatest instability/low-level moisture will reside, and also where storms should stay discrete the longest. Given strong forcing/mid-level cooling, activity should tend to go linear (broken squall line) within 2-3 hours of initiation, with the main threat transitioning to marginally severe hail and wind, although any "tail-end Charlie" storms on the far southern end over south-central/southeast Kansas/Oklahoma could maintain a large hail and possible tornado threat well into the evening. As convection outruns instability, severe threat should tend to wane later in the evening over far southeast Kansas. A lull in activity expected Wednesday, although should see gradually increasing shower/thunderstorm chances by late afternoon over southeast Kansas as 850-600mb warm advection/moisture transport increases ahead of an impressive digging western CONUS trough. These chances will increase/expand for many areas of eastern Kansas Wednesday night, but severe weather is unlikely given marginal instability. Attention then shifts to severe weather and heavy rain potential Thursday late afternoon-night, especially over southeast Kansas, as a strong shortwave and associated strong cold front approach the region. Low-level moisture, precipitable waters and instability looks to increase for this next system, which will favor additional strong/severe storms along with the potential for heavy rain. Heavy rain threat will be amplified by mid/upper flow oriented parallel to the cold front, and especially if the cold front slows down as advertised by the GFS. Will continue to monitor. .LONG TERM...(Friday through Tuesday) Issued at 308 PM CDT Tue Oct 4 2016 *Much* cooler weather spreading south across the region by Friday, with highs in the 60s. Gradual warming trend back into the 70s by Sunday. Slight chances of rain/isolated storms by Sunday afternoon, but not expecting widespread activity. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1236 PM CDT Tue Oct 4 2016 Strong to severe convection is expected late this afternoon and evening along a surface front/dryline across central Kansas with evolution eastward into southeast Kansas overnight. Confidence is fairly high on timing though impacts may be greater than indicated with regard to wind gusts/VSBYS and will amend as needed. Some indications suggest stratus CIGS in the MVFR category may develop over southern Kansas late tonight. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 61 83 65 84 / 60 10 40 40 Hutchinson 54 81 61 82 / 40 0 30 30 Newton 57 81 63 81 / 70 10 40 40 ElDorado 61 83 65 82 / 80 10 50 40 Winfield-KWLD 62 85 67 85 / 60 10 50 40 Russell 46 79 54 75 / 10 0 10 10 Great Bend 47 80 55 78 / 10 0 10 10 Salina 51 81 60 81 / 30 0 20 30 McPherson 53 81 60 81 / 40 10 30 30 Coffeyville 65 85 69 87 / 70 20 50 40 Chanute 62 83 67 84 / 70 20 60 50 Iola 62 82 67 84 / 80 20 60 60 Parsons-KPPF 63 85 68 85 / 70 20 60 40 && .ICT Watches/Warnings/Advisories...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous weather outlook, Oct 4, 3:38 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT TUE OCT 4 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS CORRIDOR. VERY LARGE HAIL UP TO BASEBALL SIZE AND DESTRUCTIVE STRAIGHT-LINE WINDS TO 75 MPH WILL BE POSSIBLE. TORNADOES ARE ALSO POSSIBLE...MAINLY OVER SOUTH- CENTRAL KANSAS. LATER INTO THE EVENING...THE MAIN RISK IS EXPECTED TO BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL AS A BROKEN LINE OF STORMS EVOLVES AND MOVES ACROSS THE FLINT HILLS AND INTO SOUTHEAST KANSAS BEFORE WEAKENING OVERNIGHT. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE THROUGHOUT THIS EVENT. PATCHY DENSE FOG IS POSSIBLE LATER TONIGHT OVER PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE FOG IS POSSIBLE EARLY WEDNESDAY MORNING OVER PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS LATE WEDNESDAY AFTERNOON...EXPANDING TO INCLUDE MUCH OF EASTERN KANSAS WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ONCE AGAIN ACROSS THE AREA THURSDAY LATE AFTERNOON AND EVENING...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. HEAVY RAIN AND ASSOCIATED FLOODING IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 4, 5:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 9 ESE KANOPOLIS 38.66N 98.00W
10/04/2016 E1.00 INCH ELLSWORTH KS LAW ENFORCEMENT
&&
KEDLocal storm report, Oct 4, 5:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 10 W SALINA 38.82N 97.80W
10/04/2016 E1.50 INCH SALINE KS LAW ENFORCEMENT
&&
KEDLocal storm report, Oct 4, 5:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 10 NNW SALINA 38.95N 97.68W
10/04/2016 E0.75 INCH SALINE KS TRAINED SPOTTER
&&
KEDSpecial weather statement, Oct 4, 6:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 600 PM CDT TUE OCT 4 2016 KSZ051-067-068-050000- HARVEY KS-MCPHERSON KS-RENO KS- 600 PM CDT TUE OCT 4 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTH CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS... NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HAVEN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...HALSTEAD...INMAN...BUHLER...HAVEN...BURRTON... YODER AND HUTCHINSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL AND CENTRAL KANSAS. LAT...LON 3830 9772 3803 9739 3788 9787 3799 9794 TIME...MOT...LOC 2300Z 228DEG 17KT 3796 9784 RITZMAN
Special weather statement, Oct 4, 6:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 606 PM CDT TUE OCT 4 2016 KSZ067-082-083-042330- SEDGWICK KS-KINGMAN KS-RENO KS- 606 PM CDT TUE OCT 4 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 630 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CHENEY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...GODDARD...CHENEY...HAVEN...GARDEN PLAIN...ANDALE... MURDOCK...WATERLOO...CHENEY LAKE...MT VERNON AND CHENEY STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL KANSAS. LAT...LON 3747 9797 3762 9805 3792 9781 3771 9746 TIME...MOT...LOC 2305Z 226DEG 30KT 3761 9792 RITZMAN
Local storm report, Oct 4, 6:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 5 W BURRTON 38.02N 97.76W
10/04/2016 E0.75 INCH RENO KS TRAINED SPOTTER
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:12 PM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Oct 4, 3:38 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 52 min |
| Oct 4, 3:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 49 min |
| Oct 4, 4:22 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 38 min |
| Oct 4, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 23 min |
| Oct 4, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 64 min |
| Oct 4, 5:14 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Oct 4, 5:34 PM CDT | Special Weather Statement | ICT | Reno | 26 min |
| Oct 4, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 57 min |
| Oct 4, 6:00 PM CDT | Special Weather Statement | ICT | Harvey | 60 min |
| Oct 4, 6:06 PM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| Oct 4, 6:15 PM CDT | Special Weather Statement | ICT | Saline | 45 min |
| Oct 4, 6:33 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| Oct 4, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 39 min |
| Oct 4, 6:37 PM CDT | Special Weather Statement | ICT | Marion | 23 min |
| Oct 4, 6:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 34 min |
| Oct 4, 6:48 PM CDT | Special Weather Statement | ICT | Dickinson | 42 min |
| Oct 4, 6:58 PM CDT | Special Weather Statement | ICT | Sumner | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.